Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 210, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 16, 2014, 3:03 PM MDT for Weld County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2014, 3:03 PM MDT (21:03 UTC)
- Expired
- Jul 16, 2014, 3:30 PM MDT
- In force
- 27 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 57 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -299 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
682
WUUS55 KBOU 162103
SVRBOU
COC123-162130-
/O.NEW.KBOU.SV.W.0210.140716T2103Z-140716T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
303 PM MDT WED JUL 16 2014
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL WELD COUNTY IN NORTHEAST COLORADO...
* UNTIL 330 PM MDT
* AT 302 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HEREFORD...
OR 28 MILES SOUTHEAST OF CHEYENNE...MOVING SOUTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
GROVER AND HEREFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4065 10441 4083 10444 4097 10441 4099 10426
4074 10395
TIME...MOT...LOC 2102Z 327DEG 26KT 4092 10432
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...<50MPH
$$
RJK1 follow-up statement
557
WWUS55 KBOU 162128
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
328 PM MDT WED JUL 16 2014
COC123-162137-
/O.EXP.KBOU.SV.W.0210.000000T0000Z-140716T2130Z/
WELD CO-
328 PM MDT WED JUL 16 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WELD COUNTY WILL
EXPIRE AT 330 PM MDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED
TO EXPIRE. THE LARGEST HAIL REPORTED WITH THE STORM WAS 0.75 INCH.
LAT...LON 4065 10441 4083 10444 4097 10441 4099 10426
4074 10395
TIME...MOT...LOC 2124Z 327DEG 26KT 4092 10432
$$
RJKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 11:24 AM MDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jul 16, 11:24 AM MDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1124 AM MDT WED JUL 16 2014 .UPDATE... ISSUED AT 1100 AM MDT WED JUL 16 2014 COOL...MOIST AND CONDITIONALLY STABLE AIRMASS EAST OF THE MTNS CONTINUES TO HAMPER UPDRAFT DEVELOPMENT AT THIS HOUR. A FEW T-STORMS ROLLED OFF THE CHEYENNE RIDGE EARLIER THIS MORNING AND MORPHED INTO A FEW LIGHT RAIN SHOWERS AS THEY TRACKED SOUTHEAST ACRS NERN LARIMER...NRN WELD...LOGAN AND SEDGWICK COUNTIES. SYNOPTICALLY...UNUSUALLY STRONG NORTHWEST FLOW ALOFT WITH THE TAIL END OF A +90 KT PASSING OVER NERN COLORADO ATTM WILL CONTINUE TO PRODUCE NW-TO-SE STORM MOTIONS FOR THE REMAINDER OF THE DAY. MEANWHILE WEAK LARGE SCALE LIFT/INSTABILITY IN ADVANCE OF A SHORTWAVE TROUGH OVER NWRN WY ATTM WILL MAKE ITS WAY ACRS NERN COLORADO THIS AFTERNOON AND EVENING SETTING THE STAGE FOR ANOTHER AND OF SHOWERS AND T-STORMS. STORMS SHOULD FORM FIRST UP ALONG THE WY BORDER THEN ADVANCE SEWRD AND ADDITIONAL SHOWER AND STORM DEVELOPMENT ALONG OUTFLOW BOUNDARIES AND ALONG THE ELEVATED TERRAIN. SCATTERED TO LIKELY POPS AFTER 1 PM LOOK GOOD MAINLY FOR AREAS FROM THE FRONT RANGE EASTWARD. HOWEVER MAY BE A BIT TOO STABLE FOR MUCH T-STORM DEVELOPMENT ACRS THE FAR NERN CORNER OF THE CWA TODAY. LOCALLY HEAVY RAINFALL MAIN CONCERN TODAY WITH PW VALUES IN THE 0.80-0.90 IN RANGE. TRAINING STORMS MAY BE THE MAIN CULPRIT. OTHERWISE A COOL DAY WITH TEMPERATURES PLAINS STRUGGLING TO CLIMB OUT OF THE 70S. HIGH COUNTRY AREAS ESPLY WEST OF THE CONT DVD NOT LIKELY TO FEEL MUCH OF AN IMPACT FROM THE COOL/MOIST AIRMASS BLANKETING THE ERN PLAINS. && .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 510 AM MDT WED JUL 16 2014 SHORTWAVE DROPPING SE THROUGH WYOMING HAS A COMPLEX STRUCTURE WITH THE MAIN TROUGH AXIS NOW ABOUT OVER DENVER...AND BANDS OF JET RELATED LIFT STRETCHED EAST-WEST ACROSS CENTRAL COLORADO AND ALSO ACROSS CENTRAL WYOMING. THERE ARE AREAS OF LOW CLOUDS IN THE WAKE OF SEVERAL WAVES OF SHOWERS...THESE ARE NOT REAL SOLID BUT WILL LIKELY FILL IN WITH THE CURRENT CLEARING ALOFT. STILL A FEW SHOWERS COMING OVER THE CENTRAL MOUNTAINS...BUT IT LOOKS LIKE A BREAK FOR THE FRONT RANGE THIS MORNING. NEXT SHOWER BAND NORTH OF RAWLINS WILL SLIDE OVER NORTHEASTERN COLORADO THIS AFTERNOON. IT IS ACCOMPANIED BY SOME COOLING AT MID LEVELS...WHICH WILL ERODE THE LOW LEVEL INVERSION AND ALLOW FOR SOME THUNDER MIXED IN WITH THE SHOWERS. CAPES LIKELY IN THE RANGE OF 500-1000 J/KG AND PRECIPITABLE WATER STILL AROUND AN INCH SO COULD STILL HAVE SOME HEAVY RAINERS...BUT CELLS SHOULD BE MOVING. WILL HAVE TO WATCH FOR SOME TRAINING GIVEN THE JET FORCING...BUT ONCE AGAIN DO NOT ANTICIPATE MUCH OF A FLOOD THREAT. BEST OF THIS LIFT SHOULD BE DROPPING SOUTH THIS EVENING...BUT THE DRYING DOES NOT REALLY COME INTO THE NORTH UNTIL NEAR SUNRISE. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 510 AM MDT WED JUL 16 2014 FOR THURSDAY...THE UPPER TROUGH WL EXIT TO THE SOUTH AND EAST WAS SOME RESIDUAL MOISTURE HANGING AROUND THE CWFA. TEMPERATURES WILL START TO REBOUND BUT STILL REMAIN BLO NORMAL. GREATEST TSTM COVERAGE WILL BE OVER THE HIGHER TERRAIN...WITH ISOLD COVERAGE ACROSS THE NORTHEAST PLAINS. CAPES IN THE AFTN ONLY IN THE 200-400 J/KG RANGE. PW VALUES AROUND 0.75...SO ONE OR TWO STORMS COULD STILL PRODUCE BRIEF MODERATE TO HEAVY RAINFALL. ON FRIDAY... TEMPERATURES CLIMB BACK INTO THE 90S AS A RIDGE OF HIGH PRESSURE BUILDS FM THE SOUTH AND WEST. THE LOWER LEVELS DRY OUT SO THE SOUNDING PROFILES HAVE AN INVERTED V APPEARANCE...WITH BEST MOISTURE AOA 650 MB. CAPES IN THE 600-800 J/KG RANGE. BRIEF MODERATE TO HEAVY RAINFALL WITH BETTER CHANCE OF DOWNBURST WIND GUSTS. DO NOT ANTICIPATE FLASH FLOODING TO BE AN ISSUE THROUGH THE PERIOD. TEMPERATURES REMAIN HOT THROUGH TUESDAY. THE UPPER RIDGE WILL BE OVER THE DESERT SOUTHWEST. SUBTROPICAL MOISTURE PRESENT UNDER THE RIDGE SO POTENTIAL FOR SCT TSTMS IN THE MOUNTAINS... ISOLATED COVERAGE OVER THE PLAINS WILL PERSIST EACH AFTERNOON AND EVENING. && .AVIATION...(FOR THE TAFS THROUGH 18Z THURSDAY MORNING) ISSUED AT 1100 AM MDT WED JUL 16 2014 SCATTERED SHOWERS AND T-STORMS EXPECTED TO FORM AGAIN IN AND AROUND THE DENVER AREA BEGINNING SOMETIME IN THE NEXT 2-3 HOURS. COULD SEE MVFR CIGS AND REDUCED VSBYS DURING PASSING MODERATE TO HEAVY RAINSHOWERS. SMALL HAIL NOT LIKELY BUT ALWAYS POSSIBLE. WINDS FOR THE REST OF TODAY E-NELY IN DIRECTION AT 8-14KTS WITH GUSTS TO 20 KTS AT TIMES. SHOWERS AND T-STORMS COULD LINGER IN THE AREA UNTIL AROUND 04Z THIS EVENING. THEN LOOK FOR PATCHY FOG IN LOW LYING AREAS AFTER MIDNIGHT WITH GRADUALLY CLEARING SKIES. && .HYDROLOGY... ISSUED AT 1100 AM MDT WED JUL 16 2014 RAIN SHOWERS AND THUNDERSTORMS EXPECTED TO FORM AGAIN THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. SOME OF THE STORMS MAY PRODUCE HEAVY RAINFALL...WITH STORM MOTIONS OF 20-25 MPH. TRAINING STORMS ARE LIKELY TO PRODUCE THE HEAVIEST RAIN AMOUNTS. STORM TOTALS UP TO AN INCH IN UNDER AN HOUR ARE POSSIBLE BETWEEN 3 PM AND 8 PM...AND MAINLY OVER AND NEAR THE FRONT RANGE FOOTHILLS. BURN SCARS WILL BE MOST SUSPECTIBLE TO THE HEAVY RAINFALL WITH A SLIGHT CHANCE OF FLASH FLOODING. THURSDAY THROUGH TUESDAY...THE FLASH FLOOD THREAT WILL BE LOW THROUGH THE PERIOD. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...BAKER SHORT TERM...GIMMESTAD LONG TERM...COOPER AVIATION...BAKER HYDROLOGY...GIMMESTAD/COOPER
Hazardous weather outlook, Jul 16, 11:28 AM MDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1128 AM MDT WED JUL 16 2014 COZ030>051-171730- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1128 AM MDT WED JUL 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AFTER A LULL THIS MORNING...SHOWERS AND THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON. SOME OF THE STORMS COULD PRODUCE HEAVY RAINFALL OF UP TO AN INCH IN UNDER AN HOUR. OTHERWISE MOST LOCATIONS COULD SEE SEVERAL ROUNDS OF LIGHT TO MODERATE RAINFALL THROUGH LATE THIS EVENING. THERE IS ONLY A SMALL THREAT OF HAIL OR GUSTY WINDS TODAY...MAINLY SOUTH OF INTERSTATE 70. THE SHOWERS AND STORMS SHOULD DIMINISH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HIGH PRESSURE BUILDING OVER THE DESERT SOUTHWEST WILL ALLOW FOR A HOTTER AND DRIER AIRMASS TO SET UP OVER COLORADO. TEMPERATURES WILL BE SLIGHTLY COOLER THAN AVERAGE ON THURSDAY...WITH ABOVE AVERAGE READINGS FOR THE REST OF THE OUTLOOK PERIOD. THERE WILL BE A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING OVER THE HIGHER TERRAIN...WITH ONLY A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS ACROSS THE LOWER ELEVATIONS. BRIEF MODERATE RAINFALL AND GUSTY WINDS WILL BE POSSIBLE WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BAKER/D-L
In the hours before
Local storm report, Jul 16, 11:48 AM MDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1148 AM MDT WED JUL 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 3 SE RUSH 38.80N 104.04W
07/14/2014 LINCOLN CO TRAINED SPOTTER
12-14 FT DIAMETER STORAGE TANK BLOWN 150 FEET. 3 TREES
BLOWN DOWN. 4-5 FT HAIL DRIFTS.
&&
JKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 2:54 PM MDT | Areal Flood Advisory | BOU | Jefferson | 96 min |
| Jul 16, 4:12 PM MDT | Flash Flood Warning | BOU | Elbert, Lincoln | 5 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.